Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 1, NWS Austin/San Antonio, TX

March 25, 2010Caldwell County, Gonzales County, Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this tornado warning at Mar 25, 2010, 1:00 AM CDT for Caldwell County, Gonzales County, Guadalupe County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2010, 1:00 AM CDT (06:00 UTC)
Expired
Mar 25, 2010, 1:30 AM CDT
In force
30 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 27 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2010-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2010-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WFUS54 KEWX 250600
TOREWX
TXC055-177-187-250630-
/O.NEW.KEWX.TO.W.0001.100325T0600Z-100325T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
100 AM CDT THU MAR 25 2010

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTH CENTRAL CALDWELL COUNTY...
  NORTHWESTERN GONZALES COUNTY...
  EAST CENTRAL GUADALUPE COUNTY...

* UNTIL 130 AM CDT.

* AT 1257 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KINGSBURY...OR
  ABOUT 6 MILES NORTHEAST OF SEGUIN...MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE LULING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN A MOBILE HOME OR VEHICLE...GET OUT AND GO TO A STURDY
SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2968 9761 2950 9777 2957 9795 2970 9790
TIME...MOT...LOC 0601Z 285DEG 23KT 2962 9786

$$
2 follow-up statements
754 
WWUS54 KEWX 250609
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
109 AM CDT THU MAR 25 2010

TXC055-177-250618-
/O.CAN.KEWX.TO.W.0001.000000T0000Z-100325T0630Z/
CALDWELL TX-GONZALES TX-
109 AM CDT THU MAR 25 2010

...THE TORNADO WARNING FOR NORTHWESTERN GONZALES AND EXTREME SOUTH 
CENTRAL CALDWELL COUNTIES IS CANCELLED...

LAT...LON 2964 9768 2950 9777 2957 9795 2965 9788
TIME...MOT...LOC 0608Z 305DEG 25KT 2956 9782

$$

TXC187-250630-
/O.CON.KEWX.TO.W.0001.000000T0000Z-100325T0630Z/
GUADALUPE TX-
109 AM CDT THU MAR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR EAST
CENTRAL GUADALUPE COUNTY...

AT 105 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A TORNADO. 
THIS TORNADO WAS LOCATED OVER EAST CENTRAL GUADALUPE COUNTY...OR 8
MILES EAST OF SEGUIN...MOVING SOUTHEAST AT 30 MPH.

THE TORNADO WILL CONTINUE TO MOVE OVER RURAL AREAS EAST OF SEGUIN 
AND WILL LIKELY WEAKEN TO BELOW SEVERE LEVELS BY 130 AM.

LAT...LON 2964 9768 2950 9777 2957 9795 2965 9788
TIME...MOT...LOC 0608Z 305DEG 25KT 2956 9782

$$
588 
WWUS54 KEWX 250623
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 AM CDT THU MAR 25 2010

TXC187-250632-
/O.EXP.KEWX.TO.W.0001.000000T0000Z-100325T0630Z/
GUADALUPE TX-
123 AM CDT THU MAR 25 2010

...THE TORNADO WARNING FOR EAST CENTRAL GUADALUPE COUNTY WILL EXPIRE
AT 130 AM CDT...

THE SIGNS OF ROTATION FROM THE STRONG STORM OVER GUADALUPE COUNTY 
HAVE SINCE WEAKENED. GUSTY WINDS TO 45 MPH AND SMALL HAIL REMAIN 
POSSIBLE FROM THIS LINE OF STORMS.


LAT...LON 2964 9768 2950 9777 2957 9795 2965 9788
TIME...MOT...LOC 0622Z 305DEG 25KT 2950 9773

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Mar 25, 12:37 AM CDT, 23 minutes earlier.

Area forecast discussion, Mar 25, 12:37 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1237 AM CDT THU MAR 25 2010

.UPDATE...
UPDATED FORECAST TO INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS
TONIGHT ALONG AND IMMEDIATELY BEHIND THE COLD FRONT AS IT MAKES
SOUTHEAST PROGRESS ACROSS SOUTH CENTRAL TEXAS BASED ON LATEST
RADAR TRENDS.

NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 1157 PM CDT WED MAR 24 2010/

AVIATION...
THE COLD FRONT HAS PUSHED THROUGH I-35 TAF SITES AND WILL CONTINUE
PROGRESSING TOWARD THE COAST OVERNIGHT. SCATTERED SHOWERS WITH
ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND JUST
BEHIND THE SFC FRONT AND ARE EXPECTED TO HAVE MINIMAL AND SHORT-
LIVED IMPACTS TO THE I-35 SITES. STRONG NORTHWEST WINDS OF 15-20 KTS
WITH GUSTS TO 30 KTS WILL CONTINUE AT KDRT AND WILL REACH THE I-35
TAF SITES BY 07Z. MVFR/IFR CIGS WILL PERSIST ALONG THE I-35
CORRIDOR BEFORE LIFTING RAPIDLY TO VFR BY 07-08Z.

PREV DISCUSSION... /ISSUED 1027 PM CDT WED MAR 24 2010/

UPDATE...
COLD FRONT MOVING SOUTHEASTWARD ACROSS EDWARDS COUNTY SETTING OFF
ANOTHER ROUND OF TSTMS. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
SMALL HAIL DUE TO THE COLDER AIRMASS ALOFT. THE FREEZING LEVEL HAS
DROPPED 1500 FT THIS EVENING TO 10500 FT.

PREV DISCUSSION... /ISSUED 825 PM CDT WED MAR 24 2010/

UPDATE...
LINE OF CONVECTION EXTENDS FROM BLANCO NORTHWARD TO COPPERAS COVE
MOVING EASTWARD AT 30 MPH. THESE STORMS HAVE PRODUCED VERY SMALL
HAIL...WIND GUSTS OF 30 TO 40 MPH...WITH BRIEF HEAVY RAINFALL.
THE LINE OF STORMS ASSOCIATED WITH THE PRE-FRONTAL TROF/DRY-LINE
WILL CONTINUE TO SWEEP EASTWARD. THE TRAILING COLD FRONT WILL BE
MOVING INTO THE EDWARDS PLATEAU AND HILL COUNTRY LATER TONIGHT.
STILL A CHANCE OF POST-FRONTAL ELEVATED SHOWERS THRU THE EARLY
MORNING HOURS AS THE MID/UPPER LOW CURRENTLY LOCATED OVER THE
PANHANDLE MOVES EAST SOUTHEAST. GRIDS AND TEXT PRODUCTS UPDATED.

PREV DISCUSSION... /ISSUED 631 PM CDT WED MAR 24 2010/

AVIATION...
PATCHES OF -SHRA/-DZ WILL PERSIST ALONG AND SOUTHEAST OF THE I-35
CORRIDOR AS GULF FLOW IS ENHANCED BY THE APPROACHING COLD FRONT.
THE FRONT WILL MOVE INTO THE WESTERN HILL COUNTRY AND EDWARDS
PLATEAU LATER THIS EVENING. DRYLINE-INITIATED THUNDERSTORMS WILL
CONTINUE TO DEVELOP AHEAD OF THE FROPA AND THUS ANTICIPATING
THUNDERSTORMS TO AFFECT KSAT AND KAUS AFTER 02Z. HAVE HANDLED THIS
WITH A TEMPO GROUP AS THE LINE IS MOVING AT ABOUT 35KTS. SHRA IS
POSSIBLE BEHIND THE LINE OF CONVECTION THROUGH ABOUT 06Z...BUT
WILL BE OF MINIMAL IMPACT. NWLY SFC WINDS OF 15-20KTS WITH GUSTS
OF 25-30KTS WILL PREVAIL ON THURSDAY.

PREV DISCUSSION... /ISSUED 331 PM CDT WED MAR 24 2010/

DISCUSSION...
A FAST MOVING 500 HPA LOW OVER THE SOUTHERN ROCKIES WILL MOVE
NORTH OF SOUTH CENTRAL TEXAS TONIGHT. SHOWED A CHANCE OF SHOWERS
AND THUNDERSTORMS FOR THIS AFTERNOON OVER THE WEST TO NORTHWEST
PART OF SOUTH CENTRAL TEXAS. CONTINUED TRENDS ON SHOWING A CHANCE
OF SHOWERS OR THUNDERSTORMS THIS EVENING OVER SOUTH CENTRAL TEXAS.
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE OVER PARTS OF
LLANO...BURNET...GILLESPIE...AND WILLIAMSON COUNTY MAINLY IN THE
EVENING HOURS. AFTER MIDNIGHT TONIGHT THROUGH THURSDAY MORNING
SHOWED DECREASING CHANCES OF SHOWERS AND THUNDERSTORMS FROM THE
WEST. AS THE FAST MOVING 500 HPA TROF MOVES EAST OF SOUTH CENTRAL
TEXAS ON THURSDAY...EXPECT A MOSTLY SUNNY DAY ON THURSDAY...WITH
DRY AND BREEZY NORTHWEST WINDS.  MOSTLY CLEAR AND COOL OVERNIGHT
LOWS ARE EXPECTED THURSDAY NIGHT.

PARTLY CLOUDY SKIES ARE EXPECTED ON FRIDAY IN ADVANCE OF THE NEXT
FAST MOVING 500 HPA TROF THAT WILL APPROACH FROM THE WEST. THIS
FAST MOVING WEATHER SYSTEM WILL MOVE JUST NORTH OF SOUTH CENTRAL
TEXAS ON SATURDAY...BRINGING DRY WEST AND SOUTHWEST WINDS...AND
ANOTHER PACIFIC COLD FRONT OVER THE REGION LATE SATURDAY AND
SATURDAY NIGHT. EXPECT WARM AFTERNOON HIGHS ON SATURDAY...FOLLOWED
BY MOSTLY SUNNY AND MILD DAYS TO MOSTLY CLEAR AND COOL CONDITIONS
AT NIGHT ON SUNDAY THROUGH MONDAY AND TUESDAY OF NEXT WEEK.
INCREASING CLOUDS ARE EXPECTED ON WEDNESDAY OF NEXT WEEK. MEDIUM
RANGE FORECASTS SHOW A CHANCE OF SHOWERS RETURNING TO THE FORECAST
FOR LATE NEXT WEEK.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY EVENING
OVER THE FAR WESTERN PORTIONS OF VAL VERDE COUNTY. ELEVATED FIRE
WEATHER CONDITIONS ARE FORECAST AGAIN ON THURSDAY AFTERNOON...ACROSS
A LARGER AREA EXTENDING EAST TO THE WESTERN HILL COUNTRY AND RIO
GRANDE PLAINS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST
SATURDAY AFTERNOON GENERALLY ALONG AND WEST OF A LLANO TO HONDO TO
CARRIZO SPRINGS LINE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              46  76  48  80  49 /   0   0  -   10  -
AUSTIN BERGSTROM INTL AIRPORT  37  74  44  81  46 /   0   0  -   10  -
NEW BRAUNFELS MUNI AIRPORT     42  76  48  81  48 /   0   0  -   10  -
BURNET MUNI AIRPORT            40  74  48  79  49 /   0   0  -   10  -
DEL RIO INTL AIRPORT           46  79  52  85  52 /   0   0  -   -   -
GEORGETOWN MUNI AIRPORT        41  73  49  77  48 /   0   0  -   10  10
HONDO MUNI AIRPORT             41  77  48  84  47 /   0   0  -   10  -
SAN MARCOS MUNI AIRPORT        43  75  48  80  48 /   0   0  -   10  -
LA GRANGE - FAYETTE REGIONAL   46  73  51  77  50 /   0   0  -   10  10
SAN ANTONIO INTL AIRPORT       46  76  49  83  49 /   0   0  -   10  -
STINSON MUNI AIRPORT           44  77  49  84  49 /   0   0  -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/18
Hazardous weather outlook, Mar 24, 5:32 AM CDT, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 AM CDT WED MAR 24 2010

TXZ171>173-183>194-202>209-217>225-228-251100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
532 AM CDT WED MAR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER THE
NORTHEASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS...OR GENERALLY
NORTHEAST OF A LAKE AMISTAD TO MEDINA TO JOURDANTON LINE. A FEW
STORMS COULD BECOME STRONG ALONG A PASSING COLD FRONT...BUT ARE
CURRENTLY EXPECTED TO REMAIN BELOW SEVERE LEVELS.

THE COLD FRONT WILL ALSO BRING BREEZY AND DRY CONDITIONS TO
WESTERN VAL VERDE COUNTY LATE THIS AFTERNOON...MAKING FOR ELEVATED
FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY ACROSS
WESTERN PARTS OF SOUTH CENTRAL TEXAS...OR GENERALLY WEST OF A
ROCKSPRINGS TO CARRIZO SPRINGS LINE. ANOTHER DRY COLD FRONT COULD
PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS OVER WESTERN
PORTIONS OF SOUTH CENTRAL TEXAS SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Mar 24, 10:56 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT WED MAR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             1 NW CAMP WOOD          29.68N 100.02W
03/24/2010  M1.00 INCH       REAL               TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1000103

AKF
Local storm report, Mar 24, 10:57 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1057 PM CDT WED MAR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             CAMP WOOD               29.67N 100.01W
03/24/2010  M1.00 INCH       REAL               TX   PUBLIC

&&

EVENT NUMBER EWX1000105

AKF
Local storm report, Mar 24, 11:01 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1101 PM CDT WED MAR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HAIL             4 W BARKSDALE           29.70N 100.10W
03/24/2010  M0.25 INCH       EDWARDS            TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1000106

AKF
Local storm report, Mar 24, 11:28 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 PM CDT WED MAR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             1 S UTOPIA              29.60N  99.53W
03/24/2010  M0.50 INCH       UVALDE             TX   PUBLIC

&&

EVENT NUMBER EWX1000109

AKF
Local storm report, Mar 24, 11:40 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CDT WED MAR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             6 N REAGAN WELLS        29.64N  99.80W
03/24/2010  M0.70 INCH       REAL               TX   TRAINED SPOTTER

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER EWX1000107

AKF
Special weather statement, Mar 25, 12:35 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1235 AM CDT THU MAR 25 2010

TXZ205-250630-
BEXAR-
1235 AM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR COUNTY UNTIL 130 AM
CDT...

AT 1227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SEA WORLD...OR 12 MILES WEST OF SAN
ANTONIO...MOVING EAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SAN ANTONIO...
  HILL COUNTRY VILLAGE...
  HOLLYWOOD PARK...
  OLMOS PARK...
  ALAMO HEIGHTS...
  TERRELL HILLS...
  BALCONES HEIGHTS...
  CASTLE HILLS...

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 10:54 PM CDTSevere Thunderstorm WarningEWXEdwards, Real, Uvalde21 min
Mar 24, 11:08 PM CDTSevere Thunderstorm WarningEWXBandera, Medina, Real, Uvalde22 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.